Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 25, NWS Hastings, NE

October 12, 201424 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Oct 12, 2014, 2:19 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 13, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 2:19 PM CDT (19:19 UTC)
In effect from
Oct 13, 2014, 7:00 AM CDT
Expired
Oct 13, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS73 KGID 121919
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT SUN OCT 12 2014

.STRONG LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL
RAMP UP NORTH WINDS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS ON MONDAY. 

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
130330-
/O.NEW.KGID.WI.Y.0025.141013T1200Z-141014T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
219 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR ROUGHLY BETWEEN SUNRISE
  AND SUNSET. 

* WINDS...EXPECTED SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH
  GUSTS IN THE 50 MPH RANGE AT TIMES. THE HIGHEST GUSTS ARE MORE
  LIKELY ACROSS NORTH CENTRAL KANSAS.

* IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
  EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG CROSS WINDS
  ON WEST TO EAST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE OR
SECURED DOWN ANY LOOSE OUTDOOR OBJECTS. 

NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND
ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON
NOVEMBER 1.

&&

$$
4 follow-up statements
465 
WWUS73 KGID 130329
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT SUN OCT 12 2014

.STRONG LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL
RAMP UP NORTH WINDS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS ON MONDAY.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131130-
/O.CON.KGID.WI.Y.0025.141013T1200Z-141014T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
1029 PM CDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR ROUGHLY BETWEEN 
  SUNRISE AND SUNSET. 

* WINDS...EXPECTED SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH
  GUSTS UP TO 45...AND POSSIBLY EVEN THE 50 MPH RANGE AT TIMES.
  THE HIGHEST GUSTS ARE MORE LIKELY ACROSS NORTH CENTRAL KANSAS.

* IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG 
  CROSS WINDS ON WEST TO EAST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE
OR SECURED DOWN ANY LOOSE OUTDOOR OBJECTS.

NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND
ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON
NOVEMBER 1.

&&

$$

HEINLEIN
451 
WWUS73 KGID 131048
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
548 AM CDT MON OCT 13 2014

.STRONG LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL
RAMP UP NORTH WINDS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS TODAY.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131900-
/O.CON.KGID.WI.Y.0025.141013T1200Z-141014T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
548 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...


* TIMING...THE STRONGEST WINDS WILL OCCUR ROUGHLY BETWEEN 
  SUNRISE AND SUNSET. 

* WINDS...EXPECTED SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH
  GUSTS TO AROUND 50 MPH. WINDS COULD GUST AS HIGH AS 55 MPH
  MAINLY EAST OF HIGHWAY 281 THIS AFTERNOON. 

* IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG 
  CROSS WINDS ON WEST TO EAST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE
OR SECURE DOWN ANY LOOSE OUTDOOR OBJECTS.

NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND
ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON
NOVEMBER 1.

&&

$$
936 
WWUS73 KGID 131807
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
107 PM CDT MON OCT 13 2014

.STRONG WINDS WILL CONTINUE ACROSS THE LOCAL AREA THROUGH THE LATE
AFTERNOON HOURS AS AN AREA OF LOW PRESSURE CROSSES THE LOWER
MISSOURI RIVER VALLEY.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140000-
/O.CON.KGID.WI.Y.0025.000000T0000Z-141014T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
107 PM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  NEAR 50 MPH.

* IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD EXERCISE CAUTION MONDAY AND BE PREPARED FOR STRONG 
  CROSS WINDS ON WEST TO EAST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. BRING INSIDE
OR SECURE DOWN ANY LOOSE OUTDOOR OBJECTS.

NOTE...THE NATIONAL WEATHER SERVICE WILL STOP ISSUING WIND
ADVISORIES FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON
NOVEMBER 1.

&&

$$

ROSSI
926 
WWUS73 KGID 132352
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT MON OCT 13 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140100-
/O.EXP.KGID.WI.Y.0025.000000T0000Z-141014T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...LOUP CITY...LITCHFIELD...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON...
COZAD...GOTHENBURG...KEARNEY...GRAND ISLAND...AURORA...YORK...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON...HEBRON...DESHLER
652 PM CDT MON OCT 13 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

ALTHOUGH IT WILL REMAIN ON THE BREEZY SIDE OVERNIGHT...THE STRONG
NORTHWEST WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA
AFTER SUNSET. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.


$$

EWALD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:26 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 12, 12:26 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1226 PM CDT SUN OCT 12 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 302 AM CDT SUN OCT 12 2014

MAP ANALYSIS INDICATES UPPER TROPOSPHERIC RIDGING EXISTS FROM THE
CENTRAL CONUS INTO SOUTH CENTRAL CANADA...AND A TROUGH IS NOTED
DEVELOPING OVER THE NORTHWESTERN CONUS. ENHANCED UPPER
TROPOSPHERIC FLOW EXTENDS FROM THE PACIFIC INTO THE NORTHWESTERN
CONUS. UPPER TROPOSPHERIC FLOW OVER OUR AREA REMAINS WEAK...ONLY
MAXING OUT AT AROUND 30KTS NEAR 28000FT AGL PER 00Z SOUNDING DATA
FROM KLBF AND KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE
AFOREMENTIONED RIDGE AND TROUGH...AS WELL AS ENHANCED UPPER
TROPOSPHERIC MOISTURE OVER THE NORTHERN HIGH PLAINS AHEAD OF THE
NORTHWESTERN CONUS TROUGH. AT THE SURFACE AN AREA LOW BAROMETRIC
PRESSURE EXISTS OVER THE NORTHERN HIGH PLAINS AND AS A
RESULT...THE BOUNDARY-LAYER WIND FIELD ACROSS OUR AREA REMAINS
FROM THE SOUTH/SOUTHEAST.

GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST THE
UPPER TROPOSPHERIC TROUGH...CURRENTLY DEVELOPING OVER THE
NORTHWESTERN CONUS...WILL STRENGTHEN AS IT MOVES EAST THROUGH THE
NEXT 24 HOURS. THIS TROUGH AXIS IS EXPECTED TO EXTEND FROM NORTH
TO SOUTH ACROSS THE PLAINS BY 00Z THIS EVENING...AND WILL LIKELY
NEAR THE MISSISSIPPI VALLEY BY 12Z MONDAY. IN ADDITION...THERE ARE
INDICATIONS THAT A CLOSED CIRCULATION WILL DEVELOP TONIGHT OVER
SOUTH CENTRAL AND SOUTHEASTERN KANSAS NEAR 700MB. AT THE
SURFACE...THE AREA OF LOW BAROMETRIC PRESSURE OVER THE NORTHERN
HIGH PLAINS IS EXPECTED TO MOVE EAST...ALONG WITH THE UPPER
TROPOSPHERIC TROUGH...AND ACTUALLY WEAKEN AS A STRONGER LOW
PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS. ALL OF THIS
SHOULD ALLOW A WEAK BOUNDARY-LAYER BAROCLINIC ZONE TO CLEAR OUR
AREA THIS EVENING INTO TONIGHT...WITH A NORTH/NORTHWESTERLY
BOUNDARY-LAYER WIND FIELD EXPECTED ACROSS OUR ENTIRE CWA BY 06Z
TONIGHT.

INCREASING UPPER TROPOSPHERIC THERMAL ADVECTION WILL BE REALIZED
ACROSS THE CENTRAL PLAINS TODAY INTO TONIGHT AS THE AFOREMENTIONED
TROUGH AXIS APPROACHES FROM THE WEST. THIS WILL RESULT IN
INCREASING CLOUD COVER AND INCREASING CHANCES FOR PRECIPITATION
ACROSS OUR AREA. IN FACT...QPF FIELDS FROM THE NAM...OPERATIONAL
GFS...EC AND SREF-MEAN ALL SUGGEST PRECIPITATION COULD BE REALIZED
ACROSS OUR FAR WESTERN CWA AS EARLY AS LATE THIS MORNING...WITH
PRECIPITATION CHANCES THEN INCREASING HEADING INTO THE AFTERNOON
HOURS. GIVEN ALL THIS...WENT AHEAD WITH ~20% POPS ACROSS OUR
WESTERN CWA STARTING AT 15Z...BUT QUICKLY RAMPED POPS UP TO 50%
ACROSS THE ENTIRE CWA HEADING INTO THIS AFTERNOON.

PRECIPITATION CHANCES WILL THEN DECREASE FROM WEST TO EAST ACROSS
THE CWA TONIGHT AS THE UPPER TROPOSPHERIC TROUGH AXIS CLEARS THE
AREA AND THERMAL ADVECTION DECREASES. WENT AHEAD AND TAPERED POPS
OFF ACROSS OUR WEST 00-12Z TONIGHT. A SLIGHTLY DIFFERENT STORY
COULD UNFOLD ACROSS THE SOUTHEASTERN ONE-QUARTER OF OUR CWA
HOWEVER. A ZONE OF DEFORMATION WILL MORE THAN LIKELY DEVELOP JUST
NORTHWEST OF THE AFOREMENTIONED CLOSED CIRCULATION NEAR 700MB.
ALTHOUGH THE NAM SUGGESTS A BAND OF HEAVY PRECIPITATION WILL BE
REALIZED JUST SOUTHEAST OF OUR CWA...THE OPERATIONAL GFS...EC AND
SREF-MEAN ALL SUGGEST THIS BAND WILL BE REALIZED AS FAR NORTHWEST
AS OUR SOUTHEASTERN CWA TONIGHT AND AS A RESULT...WENT AHEAD WITH
60-70% POPS ACROSS ROUGHLY THE SOUTHEASTERN ONE-QUARTER OF THE
CWA 00-12Z TONIGHT.

BOUNDARY-LAYER MOISTURE DOES NOT APPEAR IT WILL BE OVERLY
IMPRESSIVE TODAY AS SURFACE DEW POINT READINGS REMAIN IN THE 40S
FOR THE MOST PART. BUT UPPER TROPOSPHERIC LAPSE RATES IN THE
VICINITY OF THE TROUGH AXIS WILL BE SUPPORTIVE OF OCCASIONAL
LIGHTNING PRODUCTION...EVIDENT BY PERIODIC LIGHTNING STRIKES
ACROSS THE NORTHERN HIGH PLAINS EARLY THIS MORNING. ALTHOUGH
POTENTIAL ENERGY VALUES ARE NOT EXPECTED TO EXCEED
100-200J/KG...DID GO AHEAD WITH ISOLATED THUNDER MENTION ACROSS
THE ENTIRE CWA FOR TODAY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 302 AM CDT SUN OCT 12 2014

THE UPPER LEVEL TROUGH ARE MAINLY THROUGH THE FORECAST AREA BY
MONDAY MORNING...BUT EXPECT THERE COULD BE A FEW SHOWERS THAT
LINGER INTO THE MORNING HOURS ON MONDAY IN THE EASTERN PART OF THE
FORECAST AREA. THE PRESSURE GRADIENT REMAINS TIGHT FOR MONDAY
MORNING AS WELL. THE WINDS AT 850MB ARE AROUND 50 KNOTS IN THE
MORNING BUT DIMINISH EVEN BY MID DAY WHEN THE PRESSURE GRADIENT
WEAKENS. EXPECT BREEZY CONDITIONS DURING THE DAY WITH THE
STRONGEST WINDS DURING THE MORNING AND EARLY AFTERNOON.

FOR THE PERIOD MONDAY NIGHT THROUGH WEDNESDAY AN UPPER LEVEL
RIDGE BUILDS INTO THE AREA AS A SURFACE HIGH MOVES THROUGH. WITH
SUNSHINE AND WARM ADVECTION EXPECT TEMPERATURES TO WARM UP INTO
THE UPPER 60S TO MID 70S FOR HIGHS. A WEAK COLD FRONT MOVES
THROUGH THE AREA ON WEDNESDAY NIGHT. DESPITE THIS COLD
FRONT...TEMPERATURES THURSDAY SHOULD REMAIN WARM. A COOLER SURFACE
HIGH PRESSURE SYSTEM SETTLES INTO THE AREA FRIDAY AND SATURDAY
KEEPING TEMPERATURES CLOSER TO NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM CDT SUN OCT 12 2014

ACTIVE FORECAST PERIOD FOR GRAND ISLAND AND KEARNEY WITH THE
PASSAGE OF A STRONG COLD FRONT LATE THIS EVENING AND STRONG
WINDS THEREAFTER. AHEAD OF THE FRONT...WE ARE SEE ISOLATED SHOWERS
AND THUNDERSTORMS MIGRATE SLOWLY NORTHEAST TOWARD KGRI/KEAR. VERY
DRY LOW LEVEL AIR IN PLACE SEEMS TO HAVE LIMITED ITS PROGRESSION
BUT HRRR AND OTHER SHORT TERM MODELS POINT TOWARD THIS AREA OF
VERY LIGHT PRECIPITATION MAKING ACROSS THE KGRI/KEAR AREA. STEADY
STREAM OF LIGHTNING STRIKES SOUTHEAST OF HOLDREGE...KEEPS THE
INCLUDE OF A THUNDERSTORM IN THE VICINITY OF THE AIRPORTS IN THE
TAF. LATE IN THE EVENING...NORTHWEST WINDS INCREASE WITH THE
INITIAL FRONT PASSAGE...AND AS A BIG UPPER LEVEL LOW DEEPENS TO
THE SOUTHEAST TOWARD DAWN...LOW LEVEL WINDS WILLS STRENGTHEN AND
GUST TO NEAR 35 KTS BY EARLY MONDAY MORNING. WIND WILL BE THE MAIN
STORY MONDAY. FORTUNATELY...LACKING LOW LEVEL MOISTURE WILL KEEP
CEILINGS HIGH...USUALLY 8-12K...AND VISIBILITIES FROM GOING TOO
LOW.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...JCB
AVIATION...NOAA/NWS/MORITZ
Hazardous weather outlook, Oct 12, 3:04 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
304 AM CDT SUN OCT 12 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
304 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED...NON-SEVERE...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40
MPH ARE EXPECTED ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/AFD

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.